Alert archive / Illinois / Areal Flood Warnings in 2014
Areal Flood Warning 25, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood warning at Sep 10, 2014, 11:00 AM CDT for Adams County, Illinois. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2014, 11:00 AM CDT (16:00 UTC)
- Expired
- Sep 10, 2014, 6:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Adams County, IL
The radar
The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 4.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 478 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Sep 10, 7:02 AM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Sep 10, 7:02 AM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
702 AM CDT Wed Sep 10 2014
.SHORT TERM: (Today and Tonight)
Issued at 327 AM CDT Wed Sep 10 2014
First concern for today is the ongoing heavy rain event across
northeast Missouri and west central Illinois, and how far this heavy
rain will spread to the southeast this morning. Second short-term
concern is the probability for severe weather this afternoon into
this evening ahead of the cold front. Latest radar imagery shows
the rain coming to an end behind an MCV over northeast Kansas, but
this still leaves several hours of moderate to heavy rainfall for
northeast Missouri and west central Illinois. With rainfall rates
in excess of 1.5 inches per hour in some spots, think we will extend
the flash flood watch beyond 12Z this morning. Expect the low level
jet induced heavy rain will taper off and end by late morning as the
850mb low moves northeast away from our area decreasing the pressure
gradient thereby weakening the low level jet. Until then, would not
be surprised if some parts of the flash flood watch area receive an
additional 3 to 5 inches of rain on top of what has already fallen.
Conceptually, there should be some dry time (or at least some time
when the solid rain will diminish to just scattered or isolated
showers) across the area during the morning and early afternoon
between the low level jet induced precip and the storms which should
develop ahead of the front this afternoon. Think there will also be
some sun poking through the clouds at some point during the late
morning or early afternoon. Guidance indicates there will be
1500-2000 J/Kg MLCAPE by 18-21Z this afternoon ahead of the front
with 30-40kts of 0-6km shear. The shear vector is closer to
parallel to the front so convection should quickly become linear
with the potential for bows and LEWPs. Damaging winds will be the
primary threat as the warm cloud layer will be quite deep and
lapserates are not terribly steep. Cold front will sweep southeast
and should be through the area by 06-09Z bringing and end to the
precip and ushering in cooler/drier air.
Carney
.LONG TERM: (Thursday through Tuesday)
Issued at 404 AM CDT Wed Sep 10 2014
Remainder of the forecast will be much quieter. Canadian high
pressure will drop into the Great Plains and Midwest behind the cold
front and dominate our weather for Thursday through at least
Sunday. Guidance continues to advertise temperatures well below
normal associated with this high. The cool-down continues to look
pretty dramatic with highs falling from the mid and upper 80s today
down to the 60s to near 70 through Saturday. A shortwave will move
across the area late Friday into Friday night which should produce
some scattered showers across much of the area. The weekend
continues to look dry, but another wave will dive southeast Sunday
night and bring the region another shot of precip late Sunday night
into Monday.
Carney
&&
.AVIATION: (For the 12z TAFs through 12z Thursday Morning)
Issued at 702 AM CDT Wed Sep 10 2014
Round number one of the rain is exiting UIN and COU and will
affect the STL metro sites thru 15z. This is just the first round
and we expect a new line of TSRA to develop along the cold front
during the late morning and midday hours and affect the TAF sites
for a few hours...beginning with UIN and COU late morning and
early afternoon, and the STL metro sites mid to late afternoon.
The storms in the afternoon could be strong to severe, so
something to watch and amend as confidence on this increases. Once
the cold front moves thru, expect a prolonged period of MVFR
ceilings for tonight.
Specifics for KSTL: Round number one of the rain will affect the
airport thru 14-15z with round two set for late this afternoon
just ahead of the cold front. The second round could be strong to
severe but too early to place this in to the TAF just yet. A
prolonged period of MVFR ceilings are anticipated once the front
moves thru early this evening around 00z.
TES
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FLASH FLOOD WATCH until Noon CDT today FOR Audrain MO-Knox MO-
Lewis MO-Marion MO-Monroe MO-Pike MO-Ralls MO-Shelby MO.
IL...FLASH FLOOD WATCH until Noon CDT today FOR Adams IL-Brown IL-
Pike IL.
&&
WFO LSXHazardous weather outlook, Sep 10, 10:48 AM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1048 AM CDT WED SEP 10 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 1048 AM CDT WED SEP 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS THE SOUTHERN HALF OF MISSOURI AND ILLINOIS. SOME OF THESE STORMS MAY BE SEVERE THIS AFTERNOON AND EVENING WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREAT. ELSEWHERE SCATTERED THUNDERSTORMS ARE EXPECTED. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON FOR PORTIONS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS WHERE SCATTERED THUNDERSTORMS MAY PRODUCE ADDITIONAL HEAVY RAINFALL ON TOP OF EXISTING FLOODING AND SATURATED GROUND. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. SPOTTERS ARE ALSO ASKED TO RELAY RAINFALL AMOUNTS OF GREATER THAN 2 INCHES. GLASS
In the hours before
Local storm report, Sep 10, 8:37 AM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
837 AM CDT WED SEP 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 AM FLOOD 5 N CENTER 39.58N 91.53W
09/10/2014 RALLS MO LAW ENFORCEMENT
WATER REPORTED OVER THE ROADWAY AT JUNCTION OF HWY H
AND HWY A
&&
JPLocal storm report, Sep 10, 8:44 AM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
844 AM CDT WED SEP 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 AM FLOOD HANNIBAL 39.71N 91.38W
09/10/2014 MARION MO LAW ENFORCEMENT
WATER REPORTED OVER THE ROAD AT JUNCTION OF HWY 168 AND
COUNTY ROAD 410
&&
JPLocal storm report, Sep 10, 8:50 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
850 AM CDT WED SEP 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 AM FLOOD SHELBYVILLE 39.81N 92.04W
09/10/2014 SHELBY MO LAW ENFORCEMENT
MULTIPLE ROAD CLOSURES REPORTED ACROSS SHELBY
COUNTY...INCLUDING RT K 1 MILE WEST OF SHELBYVILLE...HWY
151 NORTH OF CLARENCE...RT W...RT J...AND RT N NEAR THE
CONSERVATION AREA. WATER WAS REPORTED OVER HWY 168
BETWEEN RT T AND EMDEN.
&&
JPLocal storm report, Sep 10, 8:51 AM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
851 AM CDT WED SEP 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN ELSBERRY 39.17N 90.79W
09/10/2014 M3.06 INCH LINCOLN MO CO-OP OBSERVER
&&
MILLERLocal storm report, Sep 10, 9:07 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
907 AM CDT WED SEP 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM TSTM WND DMG ST. PETERS 38.78N 90.61W
09/10/2014 ST. CHARLES MO TRAINED SPOTTER
LARGE SILVER MAPLE TREE DAMAGE - 35 FOOT BY 3 FOOT
DIAMETER - MID RIVERS MALL DR.
&&
DYELocal storm report, Sep 10, 9:22 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
922 AM CDT WED SEP 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM HEAVY RAIN 5 NW PERRY 39.83N 90.81W
09/10/2014 M5.14 INCH PIKE IL CO-OP OBSERVER
&&
MILLERThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 9:42 PM CDT | River Flood Warning | LSX | Lewis | 5 days |
| Sep 9, 9:42 PM CDT | River Flood Warning | LSX | Lewis | 5 days |
| Sep 9, 11:10 PM CDT | River Flood Warning | LSX | Saint Charles | 37 hr |
| Sep 9, 11:54 PM CDT | Flash Flood Warning | LSX | Knox | 6 hr |
| Sep 10, 3:15 AM CDT | Flash Flood Warning | LSX | Lewis, Shelby | 6 hr |
| Sep 10, 5:19 AM CDT | Severe Thunderstorm Warning | LSX | Marion | 41 min |
| Sep 10, 8:09 AM CDT | River Flood Warning | LSX | Marion | 4 days |
| Sep 10, 8:11 AM CDT | River Flood Warning | LSX | Marion | 58 hr |
| Sep 10, 8:15 AM CDT | River Flood Warning | LSX | Lincoln | 48 hr |
| Sep 10, 8:59 AM CDT | Areal Flood Warning | LSX | Lewis, Marion, Ralls, Shelby | 9 hr |
| Sep 10, 12:25 PM CDT | River Flood Warning | LSX | Pike | 8 days |
| Sep 10, 12:25 PM CDT | River Flood Warning | LSX | Lincoln | 8 days |
| Sep 10, 12:25 PM CDT | River Flood Warning | LSX | Saint Charles | 8 days |
| Sep 10, 12:25 PM CDT | River Flood Warning | LSX | Marion | 7 days |
| Sep 10, 12:25 PM CDT | River Flood Warning | LSX | Ralls | 6 days |
| Sep 10, 12:25 PM CDT | River Flood Warning | LSX | Pike | 8 days |
| Sep 10, 5:59 PM CDT | Areal Flood Warning | LSX | Knox, Lewis, Marion, Monroe, Ralls, Shelby | 24 hr |
| Sep 9, 8:23 PM CDT | River Flood Warning | LSX | Brown | 8 days |
| Sep 10, 5:01 AM CDT | Flash Flood Warning | LSX | Adams | 6 hr |
| Sep 10, 6:54 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Madison, Saint Clair, Washington | 51 min |
Nearby
Areal Flood Warnings in Illinois, 2014Every areal flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.